MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number ENVPRO-16-US
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Peeled/Delaminated (1454); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa 643143, addressing mdr reporting guidance from the fda¿s 1995 preamble, which ensures complaints related to corrections and recalls previously reported to the fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Product analysis: upon receipt of the suspect complaint delivery catheter system (dcs) at medtronic's quality laboratory, the dcs was received with the valve loaded in the capsule of the dcs, the actuator components were partially separated, the end cap/screw gear snap fit was connected, the capsule fully closed and slightly over captured.Visual analysis showed the handle was not intact.The tip-retrieval mechanism appeared intact.Damage was observed on the screw gear of the device.The capsule appeared slightly bent or bowed.Delamination was observed over the nitinol reinforcing frame along the proximal end of the capsule.During functional testing, when attempting to retract the capsule using the deployment knobs, the capsule started to buckle and then bent.The actuator components fully separated during the attempted retraction of the capsule.Both tab 3 and tab 4 of the male actuator component had a crack at the point where the tab protrudes from the actuator component.The valve could not be removed from the dcs.Conclusion: the device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Recapturing is a feature of the dcs that allows for additional attempts at accurately positioning the valve.Various factors can affect valve positioning including patient anatomy or physician technique.Positioning difficulties do not typically indicate a device malfunction or a failure to meet manufacturing specifications.The cause of the positioning difficulty could not be conclusively determined with the available evidence.The suspect dcs was returned for analysis with the valve inside the dcs capsule.The actuator components were separated which confirmed the event.Delamination typically occurs when the capsule is subjected to a bending force potentially after tracking through patient anatomy.When the capsule was retracted during analysis, the capsule bent.The dry valve and inside the capsule most likely resulted in the friction leading to the capsule bending during analysis.Damage to the threading of the screw gear indicates there was increased forces in the system.High forces in the handle may cause the threading of the screw gear to become worn and damaged.The force in the system is a cumulative effect that can be increased by many other factors, including load quality of the valve in the capsule, bends and kinks on the shaft, tortuous anatomy and guidewire and sheath selection.Actuator separation is typically associated with broken or damaged snap fit tabs, either one tab or both, which hold the handle together.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, the delivery catheter system (dcs) handle broke during a partial recapture when the handle was two-thirds closed.The handle was snapped back on the dcs and although there was reported difficulty in recapturing the valve, the valve was recaptured and the system was withdrawn safely.The valve was recaptured due to an inadequate implant depth.The valve was replaced to due to partial deployment in the body and a second valve was implanted uneventfully.No adverse patient effects were reported.

Brand Name
ENVEO PRO DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22507075
Report Number2025587-2025-05016
Device Sequence Number18327069
Product Code NPT
UDI-Device Identifier00643169987210
UDI-Public(01)00643169987210(17)210429(10)0009718678
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2021
Device Model NumberENVPRO-16-US
Device Catalogue NumberENVPRO-16-US
Device Lot Number0009718678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2025587-05-28-2021-001-R
Patient Sequence Number1
Patient SexFemale